November 2017, 37(11): 5781-5795. doi: 10.3934/dcds.2017251

Non-degenerate locally connected models for plane continua and Julia sets

1. 

Department of Mathematics, University of Alabama at Birmingham, Birmingham, AL 35294-1170, USA

2. 

Faculty of Mathematics, National Research University Higher School of Economics, 6 Usacheva St., 119048 Moscow, Russia

* Corresponding author: Alexander Blokh

Received  August 2016 Revised  June 2017 Published  July 2017

Fund Project: The first named author was partially supported by NSF grant DMS-1201450.
The second named author was partially supported by NSF grant DMS-0906316.
The third named author was partially supported by the Russian Academic Excellence Project '5-100'

Every plane continuum admits a finest locally connected model. The latter is a locally connected continuum onto which the original continuum projects in a monotone fashion. It may so happen that the finest locally connected model is a singleton. For example, this happens if the original continuum is indecomposable. In this paper, we provide sufficient conditions for the existence of a non-degenerate model depending on the existence of subcontinua with certain properties. Applications to complex polynomial dynamics are discussed.

Citation: Alexander Blokh, Lex Oversteegen, Vladlen Timorin. Non-degenerate locally connected models for plane continua and Julia sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5781-5795. doi: 10.3934/dcds.2017251
References:
[1]

A. Blokh and L. Oversteegen, Backward stability for polynomial maps with locally connected Julia sets, Trans. Amer. Math. Soc., 356 (2004), 119-133. doi: 10.1090/S0002-9947-03-03415-9.

[2]

A. BlokhC. Curry and L. Oversteegen, Locally connected models for Julia sets, Advances in Math, 226 (2011), 1621-1661. doi: 10.1016/j.aim.2010.08.011.

[3]

A. BlokhC. Curry and L. Oversteegen, Finitely Suslinian models for planar compacta with applications to Julia sets, Proc. Amer. Math. Soc., 141 (2013), 1437-1449. doi: 10.1090/S0002-9939-2012-11607-7.

[4]

A. BlokhL. OversteegenR. Ptacek and V. Timorin, Quadratic-like dynamics of cubic polynomials, Communications in Mathematical Physics, 341 (2016), 733-749. doi: 10.1007/s00220-015-2559-6.

[5]

A. Blokh and L. Oversteegen, Monotone images of Cremer Julia sets, Houston Journal of Mathematics, 36 (2010), 469-476.

[6]

B. Branner and J. Hubbard, The iteration of cubic polynomials, Part Ⅰ: The global topology of parameter space, Acta Math., 160 (1988), 143-206. doi: 10.1007/BF02392275.

[7]

H. Cremer, Zum Zentrumproblem, Math. Ann., 98 (1928), 151-163. doi: 10.1007/BF01451586.

[8]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup.(4), 18 (1985), 287-343. doi: 10.24033/asens.1491.

[9]

J. Kiwi, $\mathbb R$eal laminations and the topological dynamics of complex polynomials, Advances in Math., 184 (2004), 207-267. doi: 10.1016/S0001-8708(03)00144-0.

[10]

K. Kuratowski, Topology Ⅱ, Academic Press, 1968, New York and London, ⅶ-608.

[11]

J. Milnor, Dynamics in one Complex Variable, Princeton University Press, Princeton, 2006, ⅷ+304pp.

show all references

References:
[1]

A. Blokh and L. Oversteegen, Backward stability for polynomial maps with locally connected Julia sets, Trans. Amer. Math. Soc., 356 (2004), 119-133. doi: 10.1090/S0002-9947-03-03415-9.

[2]

A. BlokhC. Curry and L. Oversteegen, Locally connected models for Julia sets, Advances in Math, 226 (2011), 1621-1661. doi: 10.1016/j.aim.2010.08.011.

[3]

A. BlokhC. Curry and L. Oversteegen, Finitely Suslinian models for planar compacta with applications to Julia sets, Proc. Amer. Math. Soc., 141 (2013), 1437-1449. doi: 10.1090/S0002-9939-2012-11607-7.

[4]

A. BlokhL. OversteegenR. Ptacek and V. Timorin, Quadratic-like dynamics of cubic polynomials, Communications in Mathematical Physics, 341 (2016), 733-749. doi: 10.1007/s00220-015-2559-6.

[5]

A. Blokh and L. Oversteegen, Monotone images of Cremer Julia sets, Houston Journal of Mathematics, 36 (2010), 469-476.

[6]

B. Branner and J. Hubbard, The iteration of cubic polynomials, Part Ⅰ: The global topology of parameter space, Acta Math., 160 (1988), 143-206. doi: 10.1007/BF02392275.

[7]

H. Cremer, Zum Zentrumproblem, Math. Ann., 98 (1928), 151-163. doi: 10.1007/BF01451586.

[8]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup.(4), 18 (1985), 287-343. doi: 10.24033/asens.1491.

[9]

J. Kiwi, $\mathbb R$eal laminations and the topological dynamics of complex polynomials, Advances in Math., 184 (2004), 207-267. doi: 10.1016/S0001-8708(03)00144-0.

[10]

K. Kuratowski, Topology Ⅱ, Academic Press, 1968, New York and London, ⅶ-608.

[11]

J. Milnor, Dynamics in one Complex Variable, Princeton University Press, Princeton, 2006, ⅷ+304pp.

[1]

Meiyu Su. True laminations for complex Hènon maps. Conference Publications, 2003, 2003 (Special) : 834-841. doi: 10.3934/proc.2003.2003.834

[2]

Hiroki Sumi. Dynamics of postcritically bounded polynomial semigroups I: Connected components of the Julia sets. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1205-1244. doi: 10.3934/dcds.2011.29.1205

[3]

Yu-Hao Liang, Wan-Rou Wu, Jonq Juang. Fastest synchronized network and synchrony on the Julia set of complex-valued coupled map lattices. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 173-184. doi: 10.3934/dcdsb.2016.21.173

[4]

Luke G. Rogers, Alexander Teplyaev. Laplacians on the basilica Julia set. Communications on Pure & Applied Analysis, 2010, 9 (1) : 211-231. doi: 10.3934/cpaa.2010.9.211

[5]

Jun Hu, Oleg Muzician, Yingqing Xiao. Dynamics of regularly ramified rational maps: Ⅰ. Julia sets of maps in one-parameter families. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3189-3221. doi: 10.3934/dcds.2018139

[6]

Luiz Henrique de Figueiredo, Diego Nehab, Jorge Stolfi, João Batista S. de Oliveira. Rigorous bounds for polynomial Julia sets. Journal of Computational Dynamics, 2016, 3 (2) : 113-137. doi: 10.3934/jcd.2016006

[7]

Michał Misiurewicz, Sonja Štimac. Lozi-like maps. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2965-2985. doi: 10.3934/dcds.2018127

[8]

Artem Dudko. Computability of the Julia set. Nonrecurrent critical orbits. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2751-2778. doi: 10.3934/dcds.2014.34.2751

[9]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[10]

Tien-Cuong Dinh, Nessim Sibony. Rigidity of Julia sets for Hénon type maps. Journal of Modern Dynamics, 2014, 8 (3&4) : 499-548. doi: 10.3934/jmd.2014.8.499

[11]

Igor E. Pritsker and Richard S. Varga. Weighted polynomial approximation in the complex plane. Electronic Research Announcements, 1997, 3: 38-44.

[12]

Koh Katagata. On a certain kind of polynomials of degree 4 with disconnected Julia set. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 975-987. doi: 10.3934/dcds.2008.20.975

[13]

Volodymyr Nekrashevych. The Julia set of a post-critically finite endomorphism of $\mathbb{PC}^2$. Journal of Modern Dynamics, 2012, 6 (3) : 327-375. doi: 10.3934/jmd.2012.6.327

[14]

Rich Stankewitz. Density of repelling fixed points in the Julia set of a rational or entire semigroup, II. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2583-2589. doi: 10.3934/dcds.2012.32.2583

[15]

Weiyuan Qiu, Fei Yang, Yongcheng Yin. Quasisymmetric geometry of the Cantor circles as the Julia sets of rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3375-3416. doi: 10.3934/dcds.2016.36.3375

[16]

Gabriella Bretti, Ciro D’Apice, Rosanna Manzo, Benedetto Piccoli. A continuum-discrete model for supply chains dynamics. Networks & Heterogeneous Media, 2007, 2 (4) : 661-694. doi: 10.3934/nhm.2007.2.661

[17]

Dmitri Finkelshtein, Yuri Kondratiev, Yuri Kozitsky. Glauber dynamics in continuum: A constructive approach to evolution of states. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1431-1450. doi: 10.3934/dcds.2013.33.1431

[18]

Yiming Ding. Renormalization and $\alpha$-limit set for expanding Lorenz maps. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 979-999. doi: 10.3934/dcds.2011.29.979

[19]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[20]

Lluís Alsedà, Sylvie Ruette. On the set of periods of sigma maps of degree 1. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4683-4734. doi: 10.3934/dcds.2015.35.4683

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (3)
  • HTML views (18)
  • Cited by (0)

[Back to Top]